ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Back to Search Results |
| Catalog Number |
1963 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fever (1858); Post Operative Wound Infection (2446)
| Date of Event |
06/09/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a lumbar posterior approach resection, spinal canal decompression, bone graft fusion, and internal fixation procedure on (b)(6) 2025 and an absorbable hemostat was used.The patient underwent surgery for lumbar spondylolisthesis.During the surgery, absorbable hemostatic gauze and absorbable hemostatic fluid gelatin were used for intraoperative hemostasis; 13 days after surgery, the patient developed wound infection and sustained high fever; on (b)(6) 2025 two wound debridement, perfusion, irrigation, and drainage surgeries were performed.Currently, the patient's condition is stable, with no fever or obvious exudation from the wound.Vsd negative pressure suction is currently being performed on the wound.At present, wound debridement with negative pressure suction and external use of sensitive antibiotics for treatment.Additional information was requested.
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6: component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What are the product code and lot number? 6.Where was the surgicel used (on what tissue)? 7.How much surgicel was used during the procedure? 8.How much surgiflo was used? 9.Was surgiflo removed or left in the patient after hemostasis? 10.Was the surgicel product left in place? was the excess removed? 11.Were cultures performed? if yes, please let us know any biopsy results from the wound bed as to type of bacteria.12.Has any surgical or medical intervention been performed? 13.What is physician¿s opinion of why the patient experienced an infection? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection and fever? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.The following information was requested, but unavailable: received information as following from sales rep; please refer to the event description, other information requested is unknown.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What are the product code and lot number? 6.Where was the surgicel used (on what tissue)? 7.How much surgicel was used during the procedure? 8.How much surgiflo was used? 9.Was surgiflo removed or left in the patient after hemostasis? 10.Was the surgicel product left in place? was the excess removed? 11.Were cultures performed? if yes, please let us know any biopsy results from the wound bed as to type of bacteria.12.Has any surgical or medical intervention been performed? 13.What is physician¿s opinion of why the patient experienced an infection? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection and fever? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h10.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.